I take niacin in the morning, is it ok to take red yeast rice in the early evening?
Is it ok to take red yeast rice with Niacin?
Question posted by Dickwat on 4 May 2022
Last updated on 5 May 2022
I have elevated cholesterol and my circulation could be better. Thank you for your time.
Interactions between your drugs
niacin red yeast rice
Applies to: niacin, red yeast rice
The following interaction applies only if you are taking high dosages of niacin for the treatment of high cholesterol. It does not apply if you are taking niacin at dosages commonly used in nutritional supplements.
Using red yeast rice together with niacin may increase the risk of a rare but serious condition called rhabdomyolysis that involves the breakdown of skeletal muscle tissue. In some cases, rhabdomyolysis can cause kidney damage and even death. The risk is greatest if you are elderly or have preexisting kidney disease. Talk to your doctor if you have any questions or concerns. Your doctor may already be aware of the risks, but has determined that this is the best course of treatment for you and has taken appropriate precautions and is monitoring you closely for any potential complications. Let your doctor know immediately if you have unexplained muscle pain, tenderness, or weakness during treatment with red yeast rice or similar medications, especially if these symptoms are accompanied by fever or dark colored urine. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.
Best regards, masso
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.